Hail, Sullivan
- When
- August 3, 1:35 PM EST to 1:38 PM EST
- Where
- Sullivan County, Unity
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 43.300, -72.270
A severe thunderstorm produced .75 inch hail in Unity.
An isolated severe thunderstorm produced large hail in Sullivan County in southwest New Hampshire.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
An isolated severe thunderstorm produced large hail in Sullivan County in southwest New Hampshire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 3, 1:35 PM EST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 235 PM EDT FRI AUG 3 2007 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION TONIGHT AND OFF THE COAST SATURDAY. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT SATURDAY NIGHT AND SUNDAY. A WARM FRONT WILL APPROACH THE FORECAST AREA FROM THE SOUTHWEST MONDAY AND WILL MOVE THROUGH MONDAY NIGHT. A TRAILING COLD FRONT WILL MOVE THROUGH ON TUESDAY. A WEAK LOW PRESSURE AREA WILL PASS SOUTH OF THE AREA WEDNESDAY. HIGH PRESSURE WILL BUILD OVER THE REGION THURSDAY AND FRIDAY. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... SVR TSTM WATCH NUMBER 560 IS IN EFFECT UNTIL 10 PM THIS EVENING. RADAR MOSAIC SHOWS ISOLD STRONG TO SVR TSTMS DEVELOPING OVER THE FA WHILE DEVELOPING LINES OF STRONG TO SVR TSTMS ARE APPROACHING THE FA FROM THE NW IN ADVANCE OF AN APPROACHING SFC CDFNT. THE TSTMS MAY PRODUCE HEAVY RAIN, LARGE HAIL, DAMAGING WINDS AND FREQUENT LIGHTNING THRU EARLY THIS EVENING. && .SHORT TERM /10 PM THIS EVENING THROUGH 6 PM SATURDAY/... THE TSTMS WILL WEAKEN AND DIE OUT OVERNIGHT. THE CDFNT WILL SLOWLY MOVE SE ACROSS THE FA TNGT AND OFF THE COAST ON SATURDAY. IT WILL TAKE A GOOD PART OF THE DAY SATURDAY TO BRING IN LESS HUMID WX AND COOLER TEMPS ALOFT. THUS SFC TEMPS COULD HIT 90 DEGREES IN MANY SRN AREAS WHILE NRN AND MTS ZONES WILL BE ABLE TO COOL OFF SOME. DRY WX IS EXPECTED SATURDAY THOUGH SOME CLOUDS MAY LINGER AS INDICATED BY MODEL RH FCST. THERE WILL BE SOME F AROUND LATE TNGT DUE TO ANY RAINFALL SATURATING LO LVLS AS WINDS DROP OFF. GENERALLY USED THE GFS40 AND MAV MOS GUIDANCE WITH SOME SUPPORT FROM THE NAM AND MET MOS GUIDANCE. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... THE HIGH PRESSURE AREA BUILDING IN FOR SATURDAY NIGHT AND SUNDAY WILL BRING DRIER CONDITIONS WITH MOSTLY CLEAR SKIES. CLOUD COVER SHOULD INCREASE ON MONDAY AHEAD OF AN APPROACHING WARM FRONT. SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE FRONTAL SYSTEM ARE EXPECTED TO IMPACT THE FORECAST AREA MONDAY NIGHT AND TUESDAY. A WEAK LOW PRESSURE AREA WILL PASS SOUTH OF THE FORECAST AREA WEDNESDAY BRINGING ANOTHER ROUND OF SCATTERED SHOWERS. HIGH PRESSURE SHOULD BUILD IN BEHIND THE LOW BRINGING FAIR WEATHER THURSDAY AND FRIDAY. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SHORT TERM /18Z FRIDAY THROUGH SATURDAY/...VFR CONDITIONS WILL PREVAIL THOUGH ISOLD SVR TSTMS ARE PSBL THIS AFTERNOON AND EVENING. SPC HAS ISSUED A SVR TSTM WATCH UNTIL 02Z TNGT WHICH INCLUDES ALL OF THE TAF SITES. STG AND SVR TSTMS ARE NOT IN THE TAFS AT THIS TIME DUE TO THE LOW CHC OF ANY TAF SITE ACTUALLY OBSERVING A TSTM. AS TSTMS CONT TO DEVELOP TAFS MAY BE UPDATED TO REFLECT ANY INCREASE CHC OF TSTMS WHETHER SVR OR BLO SVR LIMITS. F WILL FORM TNGT IN THE WAKE OF ANY SHRA AND TSTMS...ESPECIALLY AT KLEB AS INDICATED IN THE TAFS. F SHOULD LIFT QUICKLY SATURDAY AROUND 12Z TO 13Z WITH VFR CONDS TO FOLLOW. LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... FAIR WEATHER WILL PREVAIL SATURDAY NIGHT THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT AND TUESDAY. SCATTERED SHOWERS ARE POSSIBLE WEDNESDAY. && .MARINE... SHORT TERM /18Z FRIDAY THROUGH SATURDAY/...WINDS AND SEAS WILL REMAIN BLO SCA LVLS THRU SATURDAY THOUGH A FEW GUSTS MAY APPROACH 25 KTS THRU THIS EVENING. MAIN CONCERN IS THE SVR TSTM POTENTIAL THRU 10 PM. COASTAL WATERS ARE INCLUDED IN THE SPC SVR TSTM WATCH AND THE COASTAL WATERS FCST ALREADY INCLUDES ENHANCED WORDING FOR THE SVR TSTM POTENTIAL AND THE AFTERNOON FCST WILL DO THE SAME. LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... FAIR WEATHER IS EXPECTED SATURDAY NIGHT THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT AND TUESDAY. SCATTERED SHOWERS ARE POSSIBLE WEDNESDAY. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAY ME 106 PM EDT FRI AUG 3 2007 MEZ007>009-012>014-NHZ001>005-007-041715- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SULLIVAN- 106 PM EDT FRI AUG 3 2007 ...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ018-NHZ006-008>010-013-041715- INTERIOR YORK-SOUTHERN CARROLL-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM- 106 PM EDT FRI AUG 3 2007 ...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL AND FREQUENT LIGHTNING. ALSO...HEAT INDEXES WILL APPROACH 100 TODAY. KEEP IN MIND THESE HEAT SAFETY TIPS...LIMIT OUTDOOR ACTIVITIES IF POSSIBLE...DRINK LOTS OF WATER OR NON-ALCOHOLIC BEVERAGES...WEAR LIGHT COLORED OR LIGHT WEIGHT CLOTHES...AND IF POSSIBLE...SPEND MORE TIME IN AIR CONDITIONED OR WELL VENTILATED PLACES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150-MEZ019>028-NHZ014-041715- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-INTERIOR CUMBERLAND- ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND- SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-COASTAL ROCKINGHAM- 106 PM EDT FRI AUG 3 2007 ...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WHEELER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1118 AM EDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM TSTM WND DMG 5 NNW JACKMAN 45.62N 70.25W
08/03/2007 SOMERSET ME EMERGENCY MNGR
TREES DOWN
1015 AM FUNNEL CLOUD 5 NNW JACKMAN 45.69N 70.29W
08/03/2007 SOMERSET ME EMERGENCY MNGR
&&
POHLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1132 AM EDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG 4 S JACKMAN 45.57N 70.25W
08/03/2007 SOMERSET ME PUBLIC
POWER LINES DOWN
&&
POHLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1240 PM EDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM TSTM WND DMG 8 NW JACKMAN 45.71N 70.37W
08/03/2007 SOMERSET ME PUBLIC
MANY TREES BLOWN DOWN
&&
TOMHPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAY ME
1245 PM EDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 AM TSTM WND DMG 8 NW JACKMAN 45.71N 70.37W
08/03/2007 SOMERSET ME PUBLIC
MANY TREES BLOWN DOWN
&&
TOMHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 105 PM EDT FRI AUG 3 2007 MEZ007>009-031745- CENTRAL SOMERSET-NORTHERN FRANKLIN-NORTHERN OXFORD- 105 PM EDT FRI AUG 3 2007 ...THUNDERSTORMS WILL IMPACT OXFORD COUNTY...SOMERSET COUNTY AND FRANKLIN COUNTY THROUGH 145 PM EDT... AT 105 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS CENTERED 7 MILES NORTH OF DAVIS...OR ABOUT 14 MILES SOUTH OF COBURN GORE...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND DAVIS...COBURN GORE...TIM POND...STRATTON AND EUSTIS THROUGH 145 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. DS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 147 PM EDT FRI AUG 3 2007 MEZ008-009-031830- CENTRAL SOMERSET-NORTHERN FRANKLIN- 147 PM EDT FRI AUG 3 2007 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN COUNTY THROUGH 230 PM EDT... AT 147 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES NORTH OF EUSTIS... MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND EUSTIS...ATTEAN...LONG POND AND JACKMAN THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. DS
The Burlington radar (KCXX), 153 km away, was scanning. The volume nearest the first event began at 18:34 UTC.
2 hail. Local standard time, as filed.
A severe thunderstorm produced .75 inch hail in Unity.
A severe thunderstorm produced .88 inch hail in Newport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Hampshire in 2007Every state in 2007This day in weather historyWarnings in New Hampshire, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54584, 54586.